Tornado, Stanley
- When
- June 10, 4:53 PM CST to 4:55 PM CST
- Where
- Stanley County, 22 mi W of Ft Pierre
- Rating
- F1
- Path length
- 1 mi
- Path width
- 400 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 44.350, -100.817
This tornado destroyed 3 barns and numerous other buildings at a farm, downed power lines, and broke windows in an adjacent home. There were no injuries reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
This tornado destroyed 3 barns and numerous other buildings at a farm, downed power lines, and broke windows in an adjacent home. There were no injuries reported. Several eyewitness reports were received of this tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 10, 2:30 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 330 PM CDT THU JUN 10 2004 .SHORT TERM...TODAY THROUGH MONDAY MORNING. FORECAST PROBLEMS THIS PERIOD INVOLVE PRECIPITATION TIMING AND LOCATION. MODELS AGREE PRETTY WELL ON BIG PICTURE...AND NOT TOO BAD ON DETAILS. AREA OF PRECIPITATION THAT WAS IN THE EAST TODAY IS NOW MOVING OFF TO THE NORTH. MOST OF THIS AREA WAS CLOUD COVERED TODAY SO DID NOT BENEFIT FROM THE SUN. AREAS TO THE WEST THAT DID CLEAR ARE NOW SHOWING ACTIVE CONVECTION. BY THIS EVENING H5 UPPER LOW WILL BE IN SOUTH CENTRAL MONTANA WITH SURFACE REFLECTION NEAR THE BORDER OF THE DAKOTAS AND MONTANA. ENTIRE SYSTEM TAKES ON NEGATIVE TILT AS FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE STATE. STAYED WITH THE LIKELY THUNDERSTORM GRIDS FOR TONIGHT. SYSTEM SLOWLY WEAKENS AND MOVES EAST OF THIS AREA BY TOMORROW MORNING. WITH THE SLOW MOVING SYSTEM HAVE SOME CONCERNS FOR FLOODING. MODEL QPF SUGGESTS AMOUNTS OF TWO INCHES OR GREATER ARE POSSIBLE AS NEW DEVELOPMENT TRACKS ACROSS THE PATH OF THE PREVIOUS STORM. ETA BUFKIT CORFIDI VECTORS SHOW VERY SLOW MOVEMENT OF THE STORM ELEMENTS. FLASH FLOOD GUIDANCE VALUES BETWEEN ONE AND TWO INCHES IN THE SOUTH CENTRAL WOULD SUGGEST THAT ANY AREA OF PROLONGED HEAVY RAIN WOULD CREATE PROBLEMS. .LONG TERM...MONDAY THROUGH THURSDAY MODELS CONTINUING WITH ZONAL FLOW FORECAST FOR MOST OF THE EXTENDED PERIOD...BECOMING MORE MERIDIONAL BY THE END OF THE PERIOD. THE MODELS HAVE AN UPPER LEVEL DISTURBANCE AND WEAK SURFACE COLD FRONT PASSING THROUGH THE NORTHERN PLAINS ON MONDAY...BUT THE SOUTHERN EXTENT OF THE VORT MAY OR MAY NOT INFLUENCE SD. HAVE CONTINUED WITH DRY FORECAST BASED ON UNCERTAINTY OF TRACK. HIGH PRESSURE MOVES IN FOR TUESDAY WITH TEMPERATURES NEAR NORMAL. GFS PROGS ANOTHER WEAK COLD FRONT MOVING THROUGH ON WEDNESDAY NIGHT. TIMING OF FRONT IS STILL QUITE UNCERTAIN SINCE IT IS ON DAY 6. IF MODELS ARE CONSISTENT WITH THIS SYSTEM...PRECIP WILL NEED TO BE INTRODUCED LATE WED/WED NIGHT AND THURSDAYS HIGHS COOLED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH KPIR TO KABR AND EAST FOR TONIGHT. MN...FLOOD WATCH TONIGHT. && KEEFE/KNUTSVIG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 516 AM CDT THU JUN 10 2004 MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-111020- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK- GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- 516 AM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PLAINS TODAY. THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN SOUTH DAKOTA BY EVENING. HEAVY RAIN MAY ACCOMPANY SOME STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>035-045-048-111020- CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY- WALWORTH- 516 AM CDT THU JUN 10 2004 .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PLAINS TODAY. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MOVE INTO EASTERN SOUTH DAKOTA BY EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH VERY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
The Rapid City radar (KUDX), 162 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyThe tornado archive for South Dakota, 2004Warnings in South Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409350.